Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

May 20, 2011Creek County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 20, 2011, 12:01 AM CDT for Creek County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 12:01 AM CDT (05:01 UTC)
Expired
May 20, 2011, 12:30 AM CDT
In force
29 min
Issued by
NWS Tulsa, OK

County Creek County, OK

The radar

The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2115 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WWUS84 KTSA 200501
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT FRI MAY 20 2011

OKZ064>066-200530-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1201 AM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK AND NORTHWESTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 1201 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DRUMRIGHT TO 7 MILES SOUTHWEST OF
MILFAY TO 15 MILES WEST OF PADEN...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...CASTLE...
PADEN...BOLEY...MASON...WELTY...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...MANNFORD AND
KELLYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3610 9663 3616 9636 3584 9614 3549 9632
      3544 9653 3545 9655 3543 9656 3541 9663
TIME...MOT...LOC 0501Z 254DEG 34KT 3599 9675 3573 9661
          3546 9674

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 9:36 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 19, 9:36 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT THU MAY 19 2011

...UPDATE...

.DISCUSSION...
THUNDERSTORM CLUSTER CURRENTLY MOVING THROUGH OKC METRO HAS SHOWN
A SLOW WEAKENING TREND AND THIS SHOULD CONTINUE WITH THE NORTHERN
MOST STORMS AS ACTIVITY PUSHES INTO A MORE STABLE AIR REGIME.
ADDITIONAL THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT AS
CONVECTION CURRENTLY OVER SW OK SHIFTS EAST. REMAINDER OF FORECAST
LOOKS ON TRACK. THUNDERSTORMS SHOULD INCREASE IN COVERAGE FRIDAY
MORNING WITH A MARGINAL SEVERE THREAT BEFORE SHIFTING EAST OF NW
ARKANSAS BY MID TO LATE AFTERNOON. ADDITIONAL DEVELOPMENT STILL
EXPECTED INTO FRIDAY NIGHT. OVERALL SEVERE THREAT FRIDAY NIGHT
WILL LIKELY DEPEND ON EVOLUTION OF INITIAL THUNDERSTORMS AND
WHETHER ATMOSPHERE CAN RECOVER/DESTABILIZE AHEAD OF SECOND ROUND
OF STORMS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
Hazardous weather outlook, May 19, 9:45 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT THU MAY 19 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
945 PM CDT THU MAY 19 2011

...SEVERE THUNDERSTORMS POSSIBLE FRIDAY AND FRIDAY NIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ONGOING THUNDERSTORMS CURRENTLY MOVING INTO SOUTHCENTRAL OKLAHOMA
MAY EVENTUALLY MOVE INTO PARTS OF EASTERN OKLAHOMA AFTER MIDNIGHT.
IN ADDITION...THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT ACROSS THE
AREA IN RESPONSE TO A STRENGTHENING LOW-LEVEL JET. SOME OF THE
STRONGER STORMS COULD BE CAPABLE OF PRODUCING MARGINALLY SEVERE
WIND AND HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND
POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE EARLY FRIDAY IN
RESPONSE TO AN APPROACHING UPPER LEVEL LOW. A BRIEF LULL IN THE
ACTIVITY WILL BE POSSIBLE MID TO LATE AFTERNOON FRIDAY AS
THUNDERSTORMS REFOCUS WEST OF THE AREA. SEVERE WEATHER WILL AGAIN
BE POSSIBLE FRIDAY NIGHT AS THE MAIN THUNDERSTORM COMPLEX SWEEPS
ACROSS MUCH OF THE REGION WITH THE THREAT FOR LARGE HAIL AND
DAMAGING WINDS.

THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK AS THE WARM AND
MOIST FLOW PERSISTS. GIVEN THE VERY MOIST AIRMASS...PERIODS OF HEAVY
RAINFALL WILL OCCUR.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 19, 10:33 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 PM CDT THU MAY 19 2011

OKZ054-059-060-200430-
OSAGE OK-PAWNEE OK-TULSA OK-
1033 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE AND NORTHWESTERN TULSA

AT 1030 PM CDT...AN AREA OF STRONG WINDS GUSTING UP TO 55 MPH WAS
ASSOCIATED WITH A DECAYING LINE OF SHOWERS WAS LOCATED ALONG AND
WEST OF A LINE EXTENDING FROM 10 MILES NORTHEAST OF FORAKER TO 12
MILES SOUTHWEST OF PAWNEE. THESE WINDS WILL CONTINUE TO EXPAND EAST
ACROSS A LARGE PORTION OF OSAGE...PAWNEE AND NORTHWESTERN TULSA
COUNTIES WILL BE AFFECTED BY THESE WINDS THROUGH 1130 PM CDT.

LAT...LON 3700 9600 3616 9600 3616 9682 3624 9683
      3625 9693 3633 9693 3633 9704 3651 9704
      3657 9690 3659 9691 3659 9706 3668 9707
      3670 9705 3669 9694 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0330Z 269DEG 20KT 3694 9638 3621 9691
Special weather statement, May 19, 11:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT THU MAY 19 2011

OKZ054-059-200530-
OSAGE OK-PAWNEE OK-
1134 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 1132 PM CDT...STRONG WIND GUSTS UP TO 55 MPH ASSOCIATED WITH A
DECAYING LINE OF SHOWERS CONTINUED ALONG AND WEST OF A LINE
EXTENDING FROM 4 MILES NORTH OF BIGHEART TO 10 MILES WEST OF PAWNEE.
A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE WINDS THROUGH 1230 AM CDT.

LAT...LON 3700 9600 3616 9600 3615 9671 3617 9682
      3624 9683 3625 9693 3633 9693 3633 9704
      3651 9704 3657 9690 3659 9691 3659 9706
      3668 9707 3670 9705 3669 9694 3675 9689
      3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 0432Z 280DEG 6KT 3691 9622 3628 9696
Special weather statement, May 20, 12:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT FRI MAY 20 2011

OKZ064>066-200530-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1201 AM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK AND NORTHWESTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 1201 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DRUMRIGHT TO 7 MILES SOUTHWEST OF
MILFAY TO 15 MILES WEST OF PADEN...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...CASTLE...
PADEN...BOLEY...MASON...WELTY...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...MANNFORD AND
KELLYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3610 9663 3616 9636 3584 9614 3549 9632
      3544 9653 3545 9655 3543 9656 3541 9663
TIME...MOT...LOC 0501Z 254DEG 34KT 3599 9675 3573 9661
          3546 9674

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:33 PM CDTSpecial Weather StatementTSAOsage, Pawnee57 min
May 19, 11:34 PM CDTSpecial Weather StatementTSAOsage, Pawnee56 min
May 20, 12:27 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee33 min
May 20, 1:02 AM CDTSpecial Weather StatementTSAOsage28 min
May 20, 1:06 AM CDTSpecial Weather StatementTSATulsa24 min
May 20, 2:27 AM CDTSpecial Weather StatementTSAWagoner33 min
May 20, 5:54 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee66 min
May 20, 6:00 AM CDTSpecial Weather StatementTSAMuskogee30 min
May 20, 6:29 AM CDTSpecial Weather StatementTSASequoyah31 min
May 20, 6:32 AM CDTSpecial Weather StatementTSALatimer28 min
May 20, 6:57 AM CDTSpecial Weather StatementTSACherokee33 min
May 20, 7:03 AM CDTSpecial Weather StatementTSAOttawa27 min
May 20, 7:14 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Tulsa, Washington31 min
May 20, 7:44 AM CDTAreal Flood AdvisoryTSACreek, Tulsa61 min
May 20, 7:49 AM CDTSpecial Weather StatementTSAAdair26 min
May 20, 7:51 AM CDTSpecial Weather StatementTSAOttawa24 min
May 20, 8:42 AM CDTSpecial Weather StatementTSASequoyah33 min
May 20, 9:34 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Mayes, Muskogee, Pittsburg26 min
May 20, 9:45 AM CDTAreal Flood AdvisoryTSACherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more2 hr
May 20, 9:55 AM CDTSpecial Weather StatementTSAAdair35 min
May 20, 10:18 AM CDTSevere Thunderstorm WarningTSADelaware27 min
May 20, 11:08 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah97 min
May 20, 11:12 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more16 hr
May 20, 11:19 AM CDTSpecial Weather StatementTSAAdair, Haskell, Latimer, LeFlore, Sequoyah26 min
May 20, 11:27 AM CDTFlash Flood WarningTSALatimer, Pittsburg2 hr
May 20, 11:35 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, Latimer, LeFlore, Sequoyah55 min
May 20, 11:36 AM CDTTornado WarningTSAAdair, Sequoyah24 min
May 20, 11:38 AM CDTTornado WarningTSASequoyah37 min
May 20, 11:47 AM CDTTornado WarningTSAHaskell, LeFlore, Sequoyah28 min
May 20, 11:54 AM CDTSevere Thunderstorm WarningTSAAdair66 min
May 20, 12:17 PM CDTFlash Flood WarningTSAHaskell, Latimer, Sequoyah3 hr
May 20, 12:30 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah60 min
May 20, 1:16 PM CDTSevere Thunderstorm WarningTSALeFlore29 min
May 20, 1:18 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah57 min
May 20, 1:27 PM CDTSevere Thunderstorm WarningTSALeFlore63 min
May 20, 3:39 PM CDTSpecial Weather StatementTSAPittsburg51 min
May 20, 3:51 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha84 min
May 20, 4:18 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha6 hr
May 20, 4:28 PM CDTSpecial Weather StatementTSALatimer32 min
May 20, 4:40 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha65 min
May 20, 5:11 PM CDTSpecial Weather StatementTSASequoyah34 min
May 20, 5:22 PM CDTSevere Thunderstorm WarningTSALeFlore68 min
May 20, 5:38 PM CDTSpecial Weather StatementTSASequoyah52 min
May 20, 5:52 PM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah53 min
May 20, 8:07 AM CDTSpecial Weather StatementTSACrawford, Washington23 min
May 20, 8:32 AM CDTSpecial Weather StatementTSABenton, Carroll, Madison, Washington58 min
May 20, 8:50 AM CDTSpecial Weather StatementTSASebastian40 min
May 20, 9:08 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington67 min
May 20, 9:36 AM CDTSpecial Weather StatementTSAFranklin24 min
May 20, 10:15 AM CDTAreal Flood AdvisoryTSACarroll, Madison60 min
May 20, 11:16 AM CDTSpecial Weather StatementTSABenton, Washington59 min
May 20, 11:39 AM CDTFlash Flood WarningTSAMadison, Washington3 hr
May 20, 12:38 PM CDTSevere Thunderstorm WarningTSACarroll, Madison82 min
May 20, 12:56 PM CDTSevere Thunderstorm WarningTSAMadison, Washington94 min
May 20, 6:14 PM CDTSpecial Weather StatementTSACrawford, Franklin, Madison61 min
May 20, 6:42 PM CDTSpecial Weather StatementTSACarroll, Madison63 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.